Hail, Itawamba
- When
- May 25, 3:55 PM CST to 4:00 PM CST
- Where
- Itawamba County, 0.9 mi SE of Mantachie
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 34.320, -88.490
Moisture surged northward as a warm front extending from southern Arkansas into central Mississippi lifted across the area during the overnight hours. Convective initiation began by late morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Moisture surged northward as a warm front extending from southern Arkansas into central Mississippi lifted across the area during the overnight hours. Convective initiation began by late morning. Damaging winds were the primary concern during the beginning of the event, with large hail occurring toward sunset as lapse rates steepened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 1:58 PM CST, 1 hour 57 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Memphis TN 258 PM CDT Sun May 25 2025 ...New DISCUSSION... .KEY MESSAGES... Updated at 221 PM CDT Sun May 25 2025 - Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall. - Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night. - Below normal temperatures will continue through the week and into the beginning of next weekend. && .DISCUSSION... (This evening through next Saturday) Issued at 221 PM CDT Sun May 25 2025 Skies have cleared across a large portion of the Mid-South this afternoon. A warm front continue to lift slowly north across north Mississippi. Temperatures north of the front are in the lower 60s to lower 70s while south of the front, reading are in the mid 70s to mid 80s. The first round of thunderstorms has moved across the Tennessee River into middle Tennessee with a second round of thunderstorms approaching northeast Arkansas. As the second area of thunderstorms continues to move east, it will eventually encounter the warmer, more unstable air south of the front. This could strengthen the thunderstorms and produce severe weather. The main threat from these thunderstorms is damaging winds but large hail and isolated tornadoes can't be completely ruled out. A Severe Thunderstorm Watch covers the southern half of the Mid-South until 9 PM this evening. Additional rounds of showers and thunderstorms will move through the region overnight through Tuesday afternoon. Some of thunderstorms may be strong with gusty winds and small hail. Locally heavy rainfall is expected with some of the thunderstorms. An additional 2 to 4 inches of rain may fall through Tuesday afternoon. Temperatures will remain near to below normal through Tuesday. Scattered showers and thunderstorms may occur Wednesday through Friday as another frontal boundary drops south into the region. Temperatures will remain below normal through this period. High pressure will build into the region by Saturday with dry weather and near normal temperatures. && .AVIATION... (18Z TAFS) Issued at 1157 AM CDT Sun May 25 2025 Dealing with a couple rounds of storms. The first one is ongoing and will move into MKL-MEM shortly. The more significant round will be later today into early this evening. Used TEMPOs to time the storms with an emphasis at MEM/TUP where stronger gusts with the TSRAs are more likely. Expect leftover SHRAs during the evening followed by MVFR cigs lowering to IFR with some light fog by morning. More SHRAs moving in Monday morning. Could be some embedded TSRAs but not confident enough to add attm. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...SJM
Preliminary Local Storm Report
National Weather Service Memphis TN
205 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM Tstm Wnd Dmg 1 SE Somerville 35.23N 89.33W
05/25/2025 Fayette TN Emergency Mngr
Numerous trees down in Somerville and to the
southeast of town.
&&
MJPreliminary Local Storm Report
National Weather Service Memphis TN
229 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Tstm Wnd Gst 3 SSE Blue Goose 35.66N 88.56W
05/25/2025 E50 MPH Henderson TN Public
A few trees down on Blue Goose Rd.
&&
MJPreliminary Local Storm Report
National Weather Service Memphis TN
309 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM Tstm Wnd Dmg 1 WSW Southeast Memphis 35.06N 89.90W
05/25/2025 Shelby TN Public
Trees uprooted and fences down off of
Perkins in Southeast Memphis.
&&
MJSpecial Weather Statement
National Weather Service Memphis TN
323 PM CDT Sun May 25 2025
MSZ010>012-252100-
Coahoma MS-Panola MS-Quitman MS-
323 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COAHOMA...CENTRAL
QUITMAN AND SOUTHWESTERN PANOLA COUNTIES THROUGH 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belen, or 14 miles northeast of Clarksdale, moving northeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Marks, Curtis Station, Belen, Riverview, Marks, Falcon, Darling,
Asa, Hinchcliff, Locke Station, Sledge, Jonestown, and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3443 9035 3443 9030 3446 9030 3451 9023
3425 9004 3424 9039 3433 9049
TIME...MOT...LOC 2022Z 239DEG 11KT 3431 9035
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CJCSpecial Weather Statement
National Weather Service Memphis TN
336 PM CDT Sun May 25 2025
ARZ026>028-035-036-252115-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
336 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CRAIGHEAD...POINSETT...
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES THROUGH 415
PM CDT...
At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monette to near McFadden. Movement was east at
35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Forks, Payneway, Apt, Vail, Etowah, Weona Junction, Grider, Gum
Point, Whisp, Osceola, Craighead Forest Park, Promised Land, Alto,
Judd Hill, Needham, Bunney, Lake Poinsett State Park, Shippen,
Milligan Ridge, and Victoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas.
&&
LAT...LON 3558 9104 3599 9036 3590 8965 3588 8966
3590 8970 3590 8976 3586 8977 3584 8971
3582 8970 3582 8971 3580 8978 3575 8983
3574 8987 3576 8991 3574 8995 3569 8996
3566 8993 3518 9066 3528 9104
TIME...MOT...LOC 2036Z 280DEG 30KT 3590 9035 3537 9115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SJMSpecial Weather Statement
National Weather Service Memphis TN
410 PM CDT Sun May 25 2025
ARZ028-035-036-TNZ048-049-088-252200-
Cross AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
Shelby TN-
410 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT MISSISSIPPI...CRITTENDEN...
SOUTHEASTERN CROSS...TIPTON...LAUDERDALE AND NORTHWESTERN SHELBY
COUNTIES THROUGH 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gosnell to near Tyronza to near Wynne.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Forks, Burlison, Menesha, Grider, Covington, Edmondson, Hampson
Archaeological Museum State Park, St Clair, Osceola, Atoka, Locke,
Halls, Poplar Grove, Shippen, Victoria, River Front, Curve, Delpro,
Village Creek State Park, and Julius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas...and west Tennessee.
&&
LAT...LON 3544 9045 3544 9029 3558 9029 3599 8992
3598 8972 3590 8965 3592 8964 3592 8951
3595 8941 3590 8935 3582 8936 3582 8940
3580 8942 3569 8945 3543 8965 3507 9020
3510 9040 3515 9040 3515 9064 3518 9085
TIME...MOT...LOC 2109Z 277DEG 33KT 3592 8998 3551 9030 3524 9071
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SJMThe Columbus AFB radar (KGWX), 49 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
18 thunderstorm wind, 5 hail. Local standard time, as filed.
Powerlines and a large tree is down on CR 171 near Parks Baptist Church.
Tree down on Hwy 25.
Trees and powerlines down associated with the 67 mph gust.
Trees down along Jeff Sanders Road.
Several downed trees in Trebloc.
Trees down across Oakland.
Three trees downed along CR 436.
Large tree downed at Paul Shady Grove Rd and Tallaha Rd.
Numerous trees down off CR 2.
Trees down across Okolona.
Downed tree at CR 403 and 418.
Tree down at the intersection of County Road 325 and 354.
Trees down on Seymore Road.
Trees down on Hwy 25.
Trees downed along Mt. Gilead Rd.
Numerous trees and powerlines downed across Iuka.
Tress down on Eastport Rd including one that fell onto a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261539, 1261550, 1261541, 1261543, 1261547, 1261555, 1261553, 1261551, 1261563, 1261548, 1261578, 1261571, 1261572, 1261573, 1261581, 1261566, 1261558, 1261564, 1261569, 1261568, 1261577, 1261576, 1261561.